South Carolina, 2006Damaging Wind in South Carolina, May 14, 2006
May 14, 2006 · NWS CHS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 14, 2:36 PM EST, 44 minutes earlier.
Area forecast discussion, May 14, 2:36 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT SUN MAY 14 2006
...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR ENTIRE AREA THROUGH 10
PM...
A MORE COMPLETE AFDCHS WILL FOLLOW WITHIN THE HOUR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 12 PM UNTIL 9 PM.
MARINE...NONE.
&&
33
Hazardous weather outlook, May 13, 8:50 PM EST, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT SUN MAY 13 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
950 PM EDT SUN MAY 13 2006
...TORNADO WATCH IN EFFECT FOR SOUTHEAST SOUTH CAROLINA UNTIL
MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TONIGHT.
.SEVERE WEATHER...A FEW SEVERE THUNDERSTORMS AND POSSIBLY ISOLATED
TORNADOES ARE STILL EXPECTED ACROSS PARTS OF THE AREA...ESPECIALLY
IN SOUTHEAST SOUTH CAROLINA EARLY TONIGHT. PLEASE REFER TO POSSIBLE
WARNINGS OR STATEMENTS FROM THIS OFFICE...AND TO THE LATEST DAY 1
CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR
ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS STILL NEEDED...MAINLY IN SOUTHEAST
SOUTH CAROLINA EARLY TONIGHT.
In the hours before
Special weather statement, May 14, 1:46 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT SUN MAY 14 2006
GAZ088-141915-
SCREVEN-
246 PM EDT SUN MAY 14 2006
...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 315 PM
EDT...
AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER GOLOID...OR ABOUT 3
MILES SOUTHWEST OF SYLVANIA...MOVING NORTHEAST AT 40 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
ZEIGLER...WOODCLIFF...WATERS...SYLVANIA...LEWIS...GOLOID...
FARMDALE...ALTMAN...WHITE HILL AND GREEN HILL THROUGH 315 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 14, 2:09 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SUN MAY 14 2006
SCZ040-141945-
ALLENDALE-
309 PM EDT SUN MAY 14 2006
...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 345 PM
EDT...
AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF MILBURY...
OR ABOUT 12 MILES EAST OF SYLVANIA...MOVING NORTHEAST AT 45 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MILBURY...SEIGLING...BARTON...APPLETON...ALLENDALE...ROUSE...
FAIRFAX...ULMER...SYCAMORE AND JENNYS THROUGH 345 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 14, 2:35 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SUN MAY 14 2006
SCZ043-142000-
INLAND COLLETON-
335 PM EDT SUN MAY 14 2006
...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 400 PM
EDT...
AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ISLANDTON...OR ABOUT 12 MILES EAST
OF HAMPTON...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND ISLANDTON...COLLETON...CALDWELL...ASHTON...
WILLIAMS...SMYLY...SMOAKS...RUFFIN...PADGETTS...BELLS CROSSROADS
WALTERBORO THROUGH 400 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, May 14, 2:41 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 7 S HAMPTON 32.78N 81.13W
05/14/2006 E0.88 INCH HAMPTON SC TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED 7 MILES SOUTH OF HAMPTON.
&&
DPBSpecial weather statement, May 14, 2:58 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN MAY 14 2006
SCZ043-044-142030-
DORCHESTER-INLAND COLLETON-
358 PM EDT SUN MAY 14 2006
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 430 PM EDT...
AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ROUND O...OR ABOUT 9 MILES EAST OF
WALTERBORO...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND GLOVERVILLE...WALTERBORO...THAYER...
SIDNEY...ROUND O...PREGNALL...PARKERS FERRY LANDING...NEYLES...HIOTTS
AND GROVER THROUGH 430 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 14, 3:15 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SUN MAY 14 2006
SCZ045-050-142045-
BERKELEY-CHARLESTON-
415 PM EDT SUN MAY 14 2006
...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND NORTHERN
CHARLESTON COUNTY THROUGH 445 PM EDT...
AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF
SANGAREE...OR ABOUT OVER SUMMERVILLE...MOVING EAST AT 45 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NEW
HOPE...LADSON...SANGAREE...WILSONVILLE...WILDWOOD...OTRANTO...
NORTHWOODS MALL...MURRAYSVILLE...MIDLAND PARK AND HANAHAN THROUGH 445
PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Thunderstorm Wind, Dorchester
- When
- May 14, 3:20 PM EST
- Where
- Dorchester County, 2 mi S of Summerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.983, -80.183
Oak tree down on shed. Several other trees and limbs down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Carolina, May 14, 2006$1.3 million · F2 · 1 event
- Lightning Strike in Georgia, May 14, 20061 death · 1 event
- Flash Flood and Hail in Texas, May 14, 2006$1.6 million · 2.75 in hail · 10 events
- Tornado in South Carolina, May 14, 20061 injured · $400,000 · F1 · 1 event
- Hail in Louisiana, May 14, 2006$930,000 · 2.5 in hail · 3 events
- Hail in Georgia, May 14, 2006$1.0 million · 1.75 in hail · 1 event
- Tornado in South Carolina, May 14, 2006$250,000 · F1 · 1 event
- Flash Flooding and Hail in Texas, May 14, 20062 injured · $110,000 · 2.5 in hail · 19 events
- Tornadoes and Hail in North Carolina, May 14, 2006$85,000 · F1 · 12 events
- Tornado and Hail in Texas, May 14, 2006$200,000 · F0 · 8 events
- Hail and Damaging Winds in Texas, May 14, 2006$128,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, May 14, 2006$200,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5513089.